Hail, Taylor
- When
- April 3, 8:53 PM CST to 8:57 PM CST
- Where
- Taylor County, Abilene
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.450, -99.730
Golf ball size hail was reported on Texas avenue.
An isolated supercell thunderstorm formed along the dryline and produced large hail in the City of Abilene.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
An isolated supercell thunderstorm formed along the dryline and produced large hail in the City of Abilene.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 3, 8:27 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 927 PM CDT SUN APR 3 2011 .UPDATE... SEE UPDATE DISCUSSION BELOW. && .DISCUSSION... UPDATED THE ZONES TO REMOVE THE WIND ADVISORY HEADLINE. ALSO...STRONG COLD FRONT LOCATED ACROSS EXTREME NORTHWEST OKLAHOMA AND THE NORTHERN TEXAS PANHANDLE WILL MOVE RAPIDLY SOUTH ACROSS WEST CENTRAL TEXAS EARLY MONDAY MORNING...TO ALONG THE I-20 CORRIDOR BY 5 AM AND SOUTH OF THE I-10 CORRIDOR BY 9 AM. BEHIND THE FRONT...WINDS WILL BECOME NORTH AT 20 TO 30 MPH WITH HIGHER GUSTS LIKELY. ALSO...A FEW STORMS ARE POSSIBLE AFTER MIDNIGHT...ACROSS THE SOUTHERN HEARTLAND AND NORTHWEST HILL COUNTRY. 21 && .PREV DISCUSSION... /ISSUED 631 PM CDT SUN APR 3 2011/ DISCUSSION... SEE THE 00Z AVIATION DISCUSSION BELOW. AVIATION... SOUTH TO SOUTHWEST WINDS REMAIN A BIT GUSTY THIS EVENING BUT ARE EXPECTED TO DIMINISH ONCE THE BOUNDARY LAYER BEGINS TO DECOUPLE AROUND SUNSET. THE HIGH BASED CU FIELD SHOULD ALSO BEGIN TO WANE AROUND THIS TIME ALTHOUGH INCREASING LARGE SCALE ASCENT MAY MAINTAIN ALTO CU FIELD OVERNIGHT. THE LOW LEVEL JET WILL INTENSIFY RAPIDLY BETWEEN 03-06Z WHICH COULD RESULT IN OCCASIONAL GUSTY CONDITIONS AT KABI/KSJT BUT MOST AREAS SHOULD SEE WIND SPEEDS AROUND 12 KTS. THE DRYLINE WILL REMAIN IN PLACE ACROSS THE AREA TONIGHT WHICH WILL ASSURE VFR CONDITIONS ACROSS THE WEST. THE SOUTHEAST TERMINALS COULD SEE SOME BRIEF MVFR CIGS RETURN LATER TONIGHT. THE COLD FRONT THAT IS CURRENTLY LOCATED JUST NORTH OF THE OK BORDER WILL CONTINUE TO DIVE SOUTH OVERNIGHT AND SHOULD REACH KABI BY 10Z...KSJT BY 12Z AND KSJT BY 14Z. CONVECTIVE CHANCES WILL BE ALMOST NONEXISTENT WEST OF THE DRYLINE BUT ONCE THE COLD FRONT OVERTAKES THE DRYLINE WE COULD SEE A THIN BAND OF SHOWERS AND/OR THUNDERSTORMS ACROSS THE SOUTHEAST ZONES. I RETAINED THE CB REMARKS AT KBBD/KJCT BUT PUSHED THEM BACK A FEW HOURS CLOSER TO THE FROPA. ANY PRECIP WILL BE SHORT LIVED AS DRY AIR ADVECTS INTO THE REGION. POST FRONTAL NORTH WINDS WILL INCREASE TO 20 TO 25 KTS...WITH GUSTS EXCEEDING 30 KTS AT TIMES. THESE WINDS SHOULD PERSIST THROUGH MUCH OF THE DAY BUT WILL BEGIN TO DIMINISH BY MID AFTERNOON. JOHNSON PREV DISCUSSION... /ISSUED 335 PM CDT SUN APR 3 2011/ SHORT TERM... DRYLINE WAS ALONG AN IRAAN...SWEETWATER...HASKELL LINE AT 3 PM. LATEST MODELS HAVE IT PUSHING EASTWARD...TO JUST WEST OF AN OZONA...SAN ANGELO...ABILENE...THROCKMORTON LINE BY 7 PM. RED FLAG WARNING FOR FIRE WEATHER CONTINUES UNTIL 9 PM...WITH WIND ADVISORY ENDING EARLIER AT 8 PM. WHILE WINDS DECREASE THIS EVENING...THEY DO NOT DECOUPLE COMPLETELY. COULD SEE A FEW SHOWERS OR THUNDERSTORMS IN SOUTHEAST SECTIONS OF THE CWA...MAINLY AFTER MIDNIGHT...AS UPPER TROUGH OVER NORTHERN NEW MEXICO AND COLORADO MOVES SOUTHEAST AND ENCOUNTERS DEEPER MOISTURE. NOT A LOT OF CONFIDENCE WITH THIS HOWEVER AS MID LEVEL MOISTURE/ INSTABILITY NEEDED TO GENERATE STORMS ABOVE THE CAP...APPEARS TO BE LIMITED. A STRONG COLD FRONT WITH DRY AIR WILL MOVE THROUGH THE BIG COUNTRY BEFORE SUNRISE...AND THROUGH THE REST OF WEST CENTRAL TEXAS BY NOON MONDAY. 04 LONG TERM... THE SURFACE HIGH WILL MOVE EAST MONDAY NIGHT INTO TUESDAY AS A SURFACE TROUGH DEVELOPS ACROSS THE PLAINS. THIS MAY RESULT IN ELEVATED FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AS SOUTH TO SOUTHWEST WINDS INCREASE MAINLY NORTHWEST OF A LINE FROM STERLING CITY TO HASKELL. AN UPPER TROF OF LOW PRESSURE WILL BEGIN TO DEEPEN ACROSS THE WESTERN U.S. WED NIGHT INTO NEXT WEEKEND. AS IT APPROACHES WC TX THIS WEEK...LOW LEVEL MOISTURE WILL INCREASE...TEMPERATURES WILL RISE ABOVE SEASONAL AVERAGES...THE DRYLINE SHOULD BECOME MORE PRONOUNCED OVER WEST TX...AND PERIODIC JET STREAKS WILL TRACK ACROSS TEXAS. AS THESE FEATURES INTERACT...LOOK FOR POSSIBLE THUNDERSTORM DEVELOPMENT THURSDAY THROUGH SUNDAY MORNING. BUT...IT IS TOO EARLY TO SPECIFY TIMING AND COVERAGE OF THUNDERSTORMS. THE FIRST JET STREAK ARRIVES ON WEDNESDAY BUT IT APPEARS TO DRY SLOT WC TX AS IT TRACKS DIRECTLY OVER THE REGION. THE NEXT 100KT JET MAX...THAT FLOWS ACROSS THE TX PANHANDLE...COULD PLACE WC TX ON THE RIGHT REAR ENTRANCE REGION BY THURSDAY AFTERNOON. THIS COULD SET THE STAGE FOR STORMS FORMING ALONG THE DRYLINE. HOWEVER...UPDRAFTS WILL ENCOUNTER A STRONG CAPPING INVERSION. THE LAST TWO JET MAXES MAY IMPACT WC TX SATURDAY AND SUNDAY MORNINGS. BY NOON NEXT SUNDAY...A PACIFIC FRONT WILL BRING DRIER AIR INTO THE REGION. DECIDED TO CONTINUE WITH SILENT 10 POPS FOR WED THROUGH SAT. HAVE ALSO INSERTED THE MENTION OF EARLY MORNING LOW CLOUDS FOR THURSDAY THROUGH SATURDAY AS THE STRONG DIURNAL LOW LEVEL JET RETURNS. WENT SLIGHTLY ABOVE MAV AND MEX MOS TEMPS. FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. A STRONG COLD FRONT SHOULD ENTER HASKELL AND THROCKMORTON COUNTIES AROUND 3 AM...5 AM ALONG I-20...AND SOUTH OF I-10 AT 9 AM. STRONG NORTH WINDS OF 18 TO 23 MPH AT THE 20 FT LEVEL CAN BE EXPECTED BEHIND THE FRONT THROUGH THE DAY MONDAY...WITH HIGHER GUSTS. MINIMUM RH VALUES FALL TO 16 TO 20 PERCENT MONDAY AFTERNOON. A RED FLAG WARNING MAY HAVE TO BE ISSUED FOR AT THE SOUTHERN HALF OF THE AREA MONDAY AFTERNOON...BUT WILL HOLD OFF FOR NOW. 21 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 51 65 38 75 55 / 10 10 0 0 0 SAN ANGELO 58 71 36 80 49 / 10 10 0 0 0 JUNCTION 65 76 36 79 48 / 20 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 908 PM CDT SUN APR 3 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-050215- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 908 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY ALONG A COLD FRONT. SEVERE WEATHER IS NOT ANTICIPATED BUT DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON MONDAY IN THE WAKE OF A STRONG COLD FRONT. NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH RELATIVE HUMIDITIES FALLING TO NEAR 20 PERCENT. SOUTH WINDS WILL RETURN TUESDAY WITH ELEVATED FIRE DANGER EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM WILDFIRE 2 SE BROWNWOOD 31.69N 98.97W
04/03/2011 E3000 ACRE BROWN TX LAW ENFORCEMENT
THE WILDFIRE IS LOCATED BETWEEN FARM TO MARKET ROAD
2126 AND COUNTY ROAD 267.
&&
EVENT NUMBER SJT1100048
MCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 940 PM CDT SUN APR 3 2011 TXZ127-040330- TAYLOR TX- 940 PM CDT SUN APR 3 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT FOR TAYLOR COUNTY... AT 936 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF VIEW...OR ABOUT 18 MILES SOUTHWEST OF ABILENE...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VIEW AND BUFFALO GAP BY 945 PM CDT DYESS AFB AND TYE BY 955 PM CDT ABILENE BY 1005 PM CDT IMPACT BY 1010 PM CDT HAMBY BY 1020 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 946 PM CDT SUN APR 3 2011 TXZ127-040315- TAYLOR TX- 946 PM CDT SUN APR 3 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR TAYLOR COUNTY... AT 942 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER VIEW...OR ABOUT 13 MILES SOUTHWEST OF ABILENE...MOVING NORTHEAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... POTOSI BY 955 PM CDT ABILENE AND IMPACT BY 1000 PM CDT HAMBY BY 1010 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. JOHNSON
The Dyess AFB radar (KDYX), 46 km away, was scanning. The volume nearest the first event began at 02:51 UTC.
1 hail. Local standard time, as filed.
Golf ball size hail was reported on Texas avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291804.